Alert archive / Oklahoma / Wind Chill Advisories in 2024
Wind Chill Advisory 2, NWS Tulsa, OK
NWS Tulsa, OK issued this wind chill advisory at Jan 13, 2024, 6:27 AM CST for 5 counties in Oklahoma. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2024, 6:27 AM CST (12:27 UTC)
- Expired
- Jan 13, 2024, 12:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 57 km from the middle of the area, began a volume at 12:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
473 WWUS44 KTSA 131227 WSWTSA URGENT - WINTER WEATHER MESSAGE National Weather Service Tulsa OK 627 AM CST Sat Jan 13 2024 OKZ058-132100- /O.NEW.KTSA.WC.Y.0002.240113T1227Z-240113T1800Z/ /O.CON.KTSA.WC.Y.0001.240114T0000Z-240114T1800Z/ /O.CON.KTSA.WC.A.0001.240114T1800Z-240116T1800Z/ /O.CON.KTSA.WS.A.0001.240114T1800Z-240115T1800Z/ Ottawa- Including the city of Miami 627 AM CST Sat Jan 13 2024 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY... ...WIND CHILL WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH TUESDAY MORNING... ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...For the Wind Chill Advisory this morning, very cold wind chills. Wind chills as low as 5 below zero. For the second Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 15 below zero. For the Wind Chill Watch, dangerously cold wind chills possible. Wind chills as low as 20 below zero. For the Winter Storm Watch on Sunday, heavy snow possible. Total snow accumulations of 2 to 4 inches possible. * WHERE...Ottawa County. * WHEN...For the first Wind Chill Advisory, until noon CST today. For the second Wind Chill Advisory, from 6 PM this evening to noon CST Sunday. For the Wind Chill Watch, from Sunday afternoon through Tuesday morning. For the Winter Storm Watch, from Sunday afternoon through Monday morning. * IMPACTS...Plan on slippery road conditions Sunday. The hazardous conditions could impact the morning or evening commute. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Monitor the latest forecasts for updates on this situation. && $$ OKZ054>057-059-132100- /O.NEW.KTSA.WC.Y.0002.240113T1227Z-240113T1800Z/ /O.CON.KTSA.WC.Y.0001.240114T0000Z-240114T1800Z/ /O.CON.KTSA.WC.A.0001.240114T1800Z-240116T1800Z/ Osage-Washington OK-Nowata-Craig-Pawnee- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, and Pawnee 627 AM CST Sat Jan 13 2024 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY... ...WIND CHILL WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH TUESDAY MORNING... * WHAT...For the Wind Chill Advisory this morning, very cold wind chills to as low as 10 below zero. For the second Wind Chill Advisory tonight, very cold wind chills to as low as 20 below zero. For the Wind Chill Watch, dangerously cold wind chills possible Sunday and Monday night. Wind chills as low as 20 below zero. * WHERE...Osage, Washington OK, Nowata, Craig and Pawnee Counties. * WHEN...For the first Wind Chill Advisory, until noon CST today. For the second Wind Chill Advisory, from 6 PM this evening to noon CST Sunday. For the Wind Chill Watch, from Sunday afternoon through Tuesday morning. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Monitor the latest forecasts for updates on this situation. && $$ ARZ001-002-010-011-019-020-029-OKZ063-069-072-076-132100- /O.CON.KTSA.WC.Y.0001.240114T0000Z-240114T1800Z/ /O.CON.KTSA.WC.A.0001.240114T1800Z-240116T1800Z/ /O.CON.KTSA.WS.A.0001.240114T1800Z-240115T1800Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Delaware-Adair-Sequoyah-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Grove, Jay, Stilwell, Sallisaw, and Poteau 627 AM CST Sat Jan 13 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY... ...WIND CHILL WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH TUESDAY MORNING... ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 15 below zero. For the Wind Chill Watch, dangerously cold wind chills possible. Wind chills as low as 20 below zero. For the Winter Storm Watch, heavy snow possible. Total snow accumulations of 3 to 5 inches possible. * WHERE...Portions of northwest and west central Arkansas and east central, northeast and southeast Oklahoma. * WHEN...For the Wind Chill Advisory, from 6 PM this evening to noon CST Sunday. For the Wind Chill Watch, from Sunday afternoon through Tuesday morning. For the Winter Storm Watch, from Sunday afternoon through Monday morning. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Monitor the latest forecasts for updates on this situation. && $$ OKZ049-053-132100- /O.CON.KTSA.WC.Y.0001.240114T0000Z-240114T1800Z/ /O.CON.KTSA.WS.A.0001.240114T1800Z-240115T1800Z/ Pushmataha-Choctaw- Including the cities of Antlers, Clayton, and Hugo 627 AM CST Sat Jan 13 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY... ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 10 below zero. For the Winter Storm Watch, heavy snow possible. Total snow accumulations of 1 to 4 inches possible. * WHERE...Pushmataha and Choctaw Counties. * WHEN...For the Wind Chill Advisory, from 6 PM this evening to noon CST Sunday. For the Winter Storm Watch, from Sunday afternoon through Monday morning. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Monitor the latest forecasts for updates on this situation. && $$ OKZ060>062-064>068-070-071-073>075-132100- /O.CON.KTSA.WC.Y.0001.240114T0000Z-240114T1800Z/ /O.CON.KTSA.WC.A.0001.240114T1800Z-240116T1800Z/ Tulsa-Rogers-Mayes-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee- Muskogee-McIntosh-Pittsburg-Haskell-Latimer- Including the cities of Tulsa, Claremore, Pryor, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Muskogee, Checotah, McAlester, Stigler, and Wilburton 627 AM CST Sat Jan 13 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY... ...WIND CHILL WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH TUESDAY MORNING... * WHAT...For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 15 below zero. For the Wind Chill Watch, dangerously cold wind chills possible. Wind chills as low as 20 below zero. * WHERE...Portions of east central, northeast and southeast Oklahoma. * WHEN...For the Wind Chill Advisory, from 6 PM this evening to noon CST Sunday. For the Wind Chill Watch, from Sunday afternoon through Tuesday morning. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Monitor the latest forecasts for updates on this situation. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
1 follow-up statement
584 WWUS44 KTSA 131758 WSWTSA URGENT - WINTER WEATHER MESSAGE National Weather Service Tulsa OK 1158 AM CST Sat Jan 13 2024 OKZ058-140200- /O.EXP.KTSA.WC.Y.0002.000000T0000Z-240113T1800Z/ /O.CON.KTSA.WC.Y.0001.240114T0000Z-240114T1800Z/ /O.CON.KTSA.WC.A.0001.240114T1800Z-240116T1800Z/ /O.CON.KTSA.WS.A.0001.240114T1800Z-240115T1800Z/ Ottawa- Including the city of Miami 1158 AM CST Sat Jan 13 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY... ...WIND CHILL WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH TUESDAY MORNING... ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 18 below zero. For the Wind Chill Watch, dangerously cold wind chills possible. Wind chills as low as 20 below zero. For the Winter Storm Watch, heavy snow possible. Total snow accumulations of 2 to 4 inches possible. * WHERE...Ottawa County. * WHEN...For the first Wind Chill Advisory, until noon CST today. For the second Wind Chill Advisory, from 6 PM this evening to noon CST Sunday. For the Wind Chill Watch, from Sunday afternoon through Tuesday morning. For the Winter Storm Watch, from Sunday afternoon through Monday morning. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Monitor the latest forecasts for updates on this situation. && $$ OKZ054>057-059-140200- /O.EXP.KTSA.WC.Y.0002.000000T0000Z-240113T1800Z/ /O.CON.KTSA.WC.Y.0001.240114T0000Z-240114T1800Z/ /O.CON.KTSA.WC.A.0001.240114T1800Z-240116T1800Z/ Osage-Washington OK-Nowata-Craig-Pawnee- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, and Pawnee 1158 AM CST Sat Jan 13 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY... ...WIND CHILL WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH TUESDAY MORNING... * WHAT...For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 18 below zero. For the Wind Chill Watch, dangerously cold wind chills possible. Wind chills as low as 25 below zero. * WHERE...Osage, Washington OK, Nowata, Craig and Pawnee Counties. * WHEN...For the first Wind Chill Advisory, until noon CST today. For the second Wind Chill Advisory, from 6 PM this evening to noon CST Sunday. For the Wind Chill Watch, from Sunday afternoon through Tuesday morning. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Monitor the latest forecasts for updates on this situation. && $$ ARZ001-002-010-011-019-020-029-OKZ063-069-072-076-140200- /O.CON.KTSA.WC.Y.0001.240114T0000Z-240114T1800Z/ /O.CON.KTSA.WC.A.0001.240114T1800Z-240116T1800Z/ /O.CON.KTSA.WS.A.0001.240114T1800Z-240115T1800Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Delaware-Adair-Sequoyah-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Grove, Jay, Stilwell, Sallisaw, and Poteau 1158 AM CST Sat Jan 13 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY... ...WIND CHILL WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH TUESDAY MORNING... ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 15 below zero. For the Wind Chill Watch, dangerously cold wind chills possible. Wind chills as low as 20 below zero. For the Winter Storm Watch, heavy snow possible. Total snow accumulations of 3 to 5 inches possible. * WHERE...Portions of northwest and west central Arkansas and east central, northeast and southeast Oklahoma. * WHEN...For the Wind Chill Advisory, from 6 PM this evening to noon CST Sunday. For the Wind Chill Watch, from Sunday afternoon through Tuesday morning. For the Winter Storm Watch, from Sunday afternoon through Monday morning. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Monitor the latest forecasts for updates on this situation. && $$ OKZ049-053-140200- /O.CON.KTSA.WC.Y.0001.240114T0000Z-240114T1800Z/ /O.CON.KTSA.WS.A.0001.240114T1800Z-240115T1800Z/ Pushmataha-Choctaw- Including the cities of Antlers, Clayton, and Hugo 1158 AM CST Sat Jan 13 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY... ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 10 below zero. For the Winter Storm Watch, heavy snow possible. Total snow accumulations of 1 to 4 inches possible. * WHERE...Pushmataha and Choctaw Counties. * WHEN...For the Wind Chill Advisory, from 6 PM this evening to noon CST Sunday. For the Winter Storm Watch, from Sunday afternoon through Monday morning. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Monitor the latest forecasts for updates on this situation. && $$ OKZ060>062-064>068-070-071-073>075-140200- /O.CON.KTSA.WC.Y.0001.240114T0000Z-240114T1800Z/ /O.CON.KTSA.WC.A.0001.240114T1800Z-240116T1800Z/ Tulsa-Rogers-Mayes-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee- Muskogee-McIntosh-Pittsburg-Haskell-Latimer- Including the cities of Tulsa, Claremore, Pryor, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Muskogee, Checotah, McAlester, Stigler, and Wilburton 1158 AM CST Sat Jan 13 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY... ...WIND CHILL WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH TUESDAY MORNING... * WHAT...For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 15 below zero. For the Wind Chill Watch, dangerously cold wind chills possible. Wind chills as low as 20 below zero. * WHERE...Portions of east central, northeast and southeast Oklahoma. * WHEN...For the Wind Chill Advisory, from 6 PM this evening to noon CST Sunday. For the Wind Chill Watch, from Sunday afternoon through Tuesday morning. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Monitor the latest forecasts for updates on this situation. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind chill advisory went out at Jan 13, 5:26 AM CST, 1 hour 1 minute earlier.
Area forecast discussion, Jan 13, 5:26 AM CST, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Tulsa OK
526 AM CST Sat Jan 13 2024
...New AVIATION...
.SHORT TERM...
(Today)
Issued at 451 AM CST Sat Jan 13 2024
Strong arctic front will make its way south through the forecast
area today, reaching the Red River by the afternoon. This will bring
bitterly cold air and gusty northwest winds up to 25 mph with it
areawide. High temps will be significantly muted across NE OK and NW
AR as the front will have already moved through these areas this
morning. Temperatures will likely struggle to climb out of the teens
here. Further south, expecting respectable warming ahead of the cold
front, and locations in far SE OK could manage to climb into the
upper 40s before the cold air arrives in the afternoon. While no
measurable precip is forecast with the frontal passage, would not be
surprised to see some flurries for a couple hours behind the front.
The real cold arrives this evening.
&&
.LONG TERM...
(Tonight through Friday)
Issued at 451 AM CST Sat Jan 13 2024
Temperatures and associated wind chills will fall rapidly this
evening and overnight. Most locations will see lows in the single
digits tonight, with many across northern zones flirting with
readings below zero. As winds will remain breezy, a Wind Chill
Advisory remains in effect from 6 PM this evening until 12 PM Sunday
for apparent temperatures as low as -15 degrees. For Sunday and
Monday... afternoon afternoon highs will likely remain in the teens
(low 20s south) and overnight lows between -5 and +5 degrees (+5 to
+10 degrees south). With breezy winds continuing, a Wind Chill Watch
remains in effect for wind chills as low as -20 degrees Sunday
evening through Tuesday morning... Please take this seriously as
values this low can be very dangerous if not dressed appropriately
and/ or outside for prolonged periods of time! The air mass begins
to moderate by Tuesday and Wednesday... finally climbing back above
freezing for all by Wednesday afternoon. While uncertainty remains
in the extended, some guidance suggests another potent cold front
may arrive by late week. At this time, this potential airmass
does not appear to be as cold as the one we'll be enduring for the
next few days.
The other story during the extended period is potential accumulating
snow Sunday evening through Monday morning. Confidence continues to
be lower than average with the details of this event as there is
still a fairly large spread of possible outcomes and poor run-to-run
consistency. Generally speaking, snow totals have remained steady or
decreased for most with this forecast, as much of the latest
guidance has been running drier. However, as potential still exists
for warning-criteria snowfall, will continue the Winter Storm Watch
as is. Current thinking is that as the shortwave begins to influence
the region, snow will begin for central/ northern parts of the CWA
Sunday evening. PoPs then shift south and east Sunday night into
Monday morning, with worst impacts then focused on SE OK and west-
central AR. Currently believe most of the precip should conclude
by Monday afternoon. Still thinking this will turn out to be a
snow event, but there is at least some suggestion of low/mid-
level warming across SE OK. While soundings do not currently
indicate much of a warm nose, went ahead and included mention of
sleet in case this solution verifies. It should be mentioned that
much of the data still suggests any elevated warming will be too
limited this far north for any ice impacts... instead remaining
south of the Red River. This will be monitored closely over the
next 24-36 hours in case this feature is more aggressive than
currently forecast.
While the airmass begins very dry and precip will have to overcome
this, currently have a broad swath of 2-4 inches across E Ok and NW
AR... with lighter snow expected further west. West-central Arkansas
still appears to be favored for highest snowfall, with potential for
3-5 inches. As previously mentioned, details will continue to be
refined as better data becomes available.
The forecast dries out for the remainder of the period as the
longwave trough axis pivots overhead with northwest flow
developing behind it. As mentioned earlier, could see cold air
attempt to work its way back into the area toward the end of the
week... with additional longwave troughing and periodic storm
activity just north of the region. Given elevated uncertainty,
will keep things dry for now.
&&
.AVIATION...
(12Z TAFS)
Issued at 525 AM CST Sat Jan 13 2024
An Arctic front will push south into the region today. Data
suggests that an area of lower end VFR cigs, possibly dipping down
into the MVFR range at times, will sweep across NE OK and far NW
AR during the day behind the front. Cig mention was left out of
KMLC and KFSM TAFs further south. Gusty N/NW winds 20 to 25 kts
will prevail behind the front into the evening, before the gusts
back off. Skies should clear this evening as well.
Lacy
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 21 1 11 3 / 0 0 40 30
FSM 37 7 20 14 / 0 0 30 50
MLC 35 4 18 7 / 0 0 30 40
BVO 17 -3 8 0 / 0 0 40 30
FYV 28 -2 15 5 / 0 0 50 50
BYV 27 0 12 5 / 0 0 50 50
MKO 25 3 13 6 / 0 0 40 40
MIO 18 -2 8 1 / 0 0 50 30
F10 26 3 13 5 / 0 0 30 40
HHW 50 10 25 15 / 0 0 20 60
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Chill Advisory from 6 PM this evening to noon CST Sunday
for OKZ049-053>076.
Wind Chill Watch from Sunday afternoon through Tuesday morning
for OKZ054>076.
Winter Storm Watch from Sunday afternoon through Monday morning
for OKZ049-053-058-063-069-072-076.
AR...Wind Chill Advisory from 6 PM this evening to noon CST Sunday
for ARZ001-002-010-011-019-020-029.
Wind Chill Watch from Sunday afternoon through Tuesday morning
for ARZ001-002-010-011-019-020-029.
Winter Storm Watch from Sunday afternoon through Monday morning
for ARZ001-002-010-011-019-020-029.
&&
SHORT TERM...43
LONG TERM....43
AVIATION...30Hazardous weather outlook, Jan 13, 5:18 AM CST, 1 hour 9 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 518 AM CST Sat Jan 13 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141130- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 518 AM CST Sat Jan 13 2024 ...WINTER WEATHER IMPACTS AND PROLONGED COLD THIS WEEKEND INTO NEXT WEEK... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. WINTER WEATHER. WIND CHILL. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Primarily This Evening. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...This Morning. DISCUSSION... Gusty northwest winds and bitterly cold temperatures will follow a cold front today as it moves south through Eastern Oklahoma and Northwest Arkansas. Winds may gust up to 25-30 mph this afternoon, and remain breezy tonight. This will create dangerous wind chills as low as -15 degrees tonight and a Wind Chill Advisory remains in effect from 6 PM tonight until 12 PM Sunday. Please take wind chill values this low seriously. Dress in layers and avoid being outside for prolonged periods. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Winter Weather Potential...Dangerous Wind Chill Potential. MONDAY...Winter Weather Potential...High Wind Potential...Dangerous Wind Chill Potential. TUESDAY AND THURSDAY...High Wind Potential...Dangerous Wind Chill Potential. THURSDAY AND FRIDAY...Dangerous Wind Chill Potential. EXTENDED DISCUSSION... Another round of snow is expected Sunday into Monday as another, storm system impacts the region. A medium to high chance for snow impacts exists across much of eastern Oklahoma and northwest Arkansas during the Sunday to Monday time frame, caused by notable snow accumulations and potential blowing and drifting snow. Forecast snow accumulations will continue to be refined over the coming days, but currently, parts of far eastern Oklahoma and northwest Arkansas are favored for the highest amounts between 2 and 5 inches. An extended period of sub-freezing temperatures is expected this weekend through mid week, with the coldest temperatures likely to be Sunday night through Tuesday morning. Strong and gusty north winds will lead to periods of well below zero wind chill values as low as 20 degrees below zero. Wind chills this low may be life- threatening if unprepared. Dangerous wind chills may continue during the overnight and early morning hours later this week as another cold front may impact the region. EMERGENCY MANAGEMENT PLANNING STATEMENT... Emergency management and first responders should be prepared to respond to a multi-day period of sub-freezing temperatures and dangerous wind chill values continuing into next week. This is in addition to travel impacts from snow Sunday into Monday. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 1:09 PM CST | Winter Storm Warning | TSA | 32 hr | |
| Jan 13, 1:09 PM CST | Winter Weather Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 46 hr |
Nearby
Wind Chill Advisories in Oklahoma, 2024Every wind chill advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.